Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 12, 2021, 5:36 PM EDT for Hillsdale County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 12, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS83 KIWX 122136
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
536 PM EDT Mon Jul 12 2021
MIZ081-OHZ001-122200-
Hillsdale-Williams-
536 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE AND
NORTHEASTERN WILLIAMS COUNTIES...
At 535 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hillsdale, Montpelier, Hudson, West Unity, Pioneer, Holiday City,
West Jefferson, Pittsford, Ransom, Waldron, Prattville, Alvordton,
Bridgewater Center, Frontier, Lake Seneca, Shadyside, Betzer, Osseo
and Kunkle.
This includes Interstate 80 in Ohio between mile markers 6 and 19.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4194 8436 4181 8436 4155 8446 4159 8470
4194 8464
TIME...MOT...LOC 2135Z 190DEG 26KT 4166 8456
$$
HAIL...0.25
WIND...50MPH
LEWISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:21 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 3:21 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 321 PM EDT Mon Jul 12 2021 .SYNOPSIS... Issued at 320 PM EDT Mon Jul 12 2021 Showers and thunderstorms are expected through this evening. A severe thunderstorm capable of damaging wind gusts is possible. This severe threat will diminish tonight, through showers may linger. More wet weather on Tuesday. && .SHORT TERM...(This Evening through Tuesday) Issued at 320 PM EDT Mon Jul 12 2021 The warm front is advancing nicely through the area at this hour. Showers, and a couple thunderstorms, are moving through in its wake. The upper-level support for the most robust storms is toward Illinois, lifting north. Our area is expected to become more unstable within the next few hours which should promote a second round of showers and storms. This second round could feature stronger storms capable of damaging wind gusts. Overall, the environment to our south which is moving northward, appears conducive for the aformentioned damaging wind gusts. But, instability (if these clouds stick around from neighboring convection) and upper-level support (which is best to the west) remain the weak points of this setup. Showers and thunderstorms will gradually diminish overnight and the severe weather threat is expected to end by 10PM to midnight. As the upper-level low lifts north tomorrow, additional showers and storms are expected, most numerous toward NW Indiana. && .LONG TERM...(Tuesday Night through Monday) Issued at 320 PM EDT Mon Jul 12 2021 Any lingering showers and storms from Tuesday afternoon will diminish overnight as the trough aloft finally exit. I am still eyeing Wednesday to possibly be our dry day of the week. This is as we find ourselves between the departing trough to our east and the next storm system to our west. Southeast flow in the low-levels is nearly parallel to the Gulf Coast, so moisture transport is poor locally. Wednesday night, an MCS likely moves from west to east over the North-Central Plains, perhaps brining some leftovers to northern parts of our ear early Thursday morning. A trough in its wake could spark showers and storms for us later in the day, but the trend has been for this trough to 1) be weaker and 2) farther north. As such, the forecast might trend drier in the coming days. As a result of the changes in the Thursday trough, we now turn to Friday for the next trough to move through. As mentioned yesterday, there is some concern for a stationary front to be left behind through the weekend, but it seems to be that incoming subsidence aloft to our north could work to suppresses this front to our south for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 113 PM EDT Mon Jul 12 2021 Warm front pushing northward through the region will be the primary focus for initial convection. Post frontal airmass is quite humid and CAPE values continue to increase. With clearing occurring...expect to see deeper convection developing and expanding in coverage through the afternoon. Best shear over the southern third of the CWA into central Indiana and storm level flow will favor a disruptive and chaotic boundary layer through Tuesday morning with numerous outflow boundaries triggering additional convection. Overnight with the warm and humid air mass...could see some additional patchy fog formation...however limited to lowland areas and not a widespread impact to air operations. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 3:38 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 338 PM EDT Mon Jul 12 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 338 PM EDT Mon Jul 12 2021 /238 PM CDT Mon Jul 12 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms until about sunset. The primary threat is damaging wind and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-131945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 4:33 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN HONEYVILLE 41.59N 85.60W
07/12/2021 E2.00 INCH LAGRANGE IN PUBLIC
AN ESTIMATED 2 INCHES OF RAIN FELL IN 30
MIN. RADAR ESTIMATE OF 1.5 INCHES.
&&
MJSpecial weather statement, Jul 12, 4:36 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
436 PM EDT Mon Jul 12 2021
INZ007-009-OHZ001-002-004-005-016-122115-
De Kalb-Steuben-Henry-Putnam-Defiance-Fulton-Williams-
436 PM EDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STEUBEN...
EASTERN DE KALB...NORTHEASTERN PUTNAM...DEFIANCE...HENRY...WILLIAMS
AND FULTON COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near St. Joe to near Defiance to near
Deshler. Movement was north at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
This includes the following highways...
Interstate 69 in Indiana near mile marker 352.
Interstate 80 in Indiana between mile markers 151 and 156.
Interstate 80 in Ohio between mile markers 0 and 48.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
&&
LAT...LON 4123 8446 4125 8446 4125 8464 4127 8480
4127 8503 4168 8501 4172 8388 4113 8388
TIME...MOT...LOC 2034Z 185DEG 17KT 4134 8497 4130 8443 4120 8382
HAIL...0.25
WIND...30MPH
LEWISSpecial weather statement, Jul 12, 4:51 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Northern Indiana
451 PM EDT Mon Jul 12 2021
INZ017-025-122130-
Whitley-Huntington-
451 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT WHITLEY AND NORTHWESTERN
HUNTINGTON COUNTIES...
At 451 PM EDT, a strong thunderstorm was located near South Whitley,
or 9 miles south of Columbia City, moving north at 15 mph.
Locations impacted include...
Columbia City, South Whitley, Larwill, Laud, Lorane, Bracken,
Goblesville, Coesse, Tunker, Washington Center, Raber, Bippus, Luther
and Peabody.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4091 8564 4101 8564 4101 8566 4122 8565
4121 8543 4112 8534 4109 8534 4099 8543
TIME...MOT...LOC 2051Z 182DEG 15KT 4102 8553
HAIL...0.25
WIND...30MPH
LEWISLocal storm report, Jul 12, 4:56 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLOOD 1 E SOUTH BEND 41.68N 86.24W
07/12/2021 ST. JOSEPH IN PUBLIC
WATER OVER THE ROADS.
&&
MJSpecial weather statement, Jul 12, 5:30 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Northern Indiana 530 PM EDT Mon Jul 12 2021 INZ006-007-122200- Lagrange-Steuben- 530 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT STEUBEN AND EASTERN LAGRANGE COUNTIES... At 529 PM EDT, a strong thunderstorm was located near Angola, moving north at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Angola, Fremont, Ashley, Hudson, Orland, Stroh, Flint, Indianola, Lake Gauge, Nevada Mills, Pleasant Lake, Crooked Lake, Golden Lake, Elmira, Big Long Lake, Salem Center, Helmer, Lake James, Long Lake and Big Turkey Lake. This includes the following highways... Interstate 69 in Indiana between mile markers 341 and 357. Interstate 80 in Indiana between mile markers 133 and 148. Conditions in the atmosphere are such that weak, brief funnels may form this afternoon. They usually develop beneath showers or weak thunderstorms when the air aloft is especially cold. These funnels are usually harmless, but on rare occasions can briefly touch down and cause wind gusts over 50 mph. If a funnel approaches your location, move indoors. Please contact the National Weather Service if you see a funnel. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4153 8495 4153 8529 4176 8520 4176 8490 TIME...MOT...LOC 2129Z 185DEG 15KT 4160 8507 HAIL...0.25 WIND...50MPH LEWIS
Special weather statement, Jul 12, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
536 PM EDT Mon Jul 12 2021
MIZ081-OHZ001-122200-
Hillsdale-Williams-
536 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE AND
NORTHEASTERN WILLIAMS COUNTIES...
At 535 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hillsdale, Montpelier, Hudson, West Unity, Pioneer, Holiday City,
West Jefferson, Pittsford, Ransom, Waldron, Prattville, Alvordton,
Bridgewater Center, Frontier, Lake Seneca, Shadyside, Betzer, Osseo
and Kunkle.
This includes Interstate 80 in Ohio between mile markers 6 and 19.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4194 8436 4181 8436 4155 8446 4159 8470
4194 8464
TIME...MOT...LOC 2135Z 190DEG 26KT 4166 8456
HAIL...0.25
WIND...50MPH
LEWISThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:34 PM EDT | Special Weather Statement | IWX | Cass | 41 min |
| Jul 12, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jul 12, 4:17 PM EDT | Special Weather Statement | IWX | LaGrange | 28 min |
| Jul 12, 4:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| Jul 12, 4:36 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 39 min |
| Jul 12, 4:51 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jul 12, 5:03 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 5 hr |
| Jul 12, 5:08 PM EDT | Areal Flood Advisory | IWX | Cass | 3 hr |
| Jul 12, 5:30 PM EDT | Special Weather Statement | IWX | Steuben | 30 min |
| Jul 12, 5:44 PM EDT | Areal Flood Advisory | IWX | LaPorte, Marshall, Saint Joseph | 4 hr |
| Jul 12, 6:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jul 12, 6:39 PM EDT | Flash Flood Warning | IWX | Saint Joseph | 3 hr |
| Jul 12, 6:42 PM EDT | Areal Flood Advisory | IWX | Steuben | 2 hr |
| Jul 12, 7:08 PM EDT | Special Weather Statement | IWX | Kosciusko | 37 min |
| Jul 12, 7:11 PM EDT | Flash Flood Warning | IWX | Cass | 98 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.